Arkansas, 2010Wildfire in Arkansas, August 24, 2010
August 24, 2010 · NWS LZK · 1 event in 1 county or zone
A small wildfire destroyed property in Baxter County northwest of Mountain Home.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $60,000
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A small wildfire destroyed property in Baxter County northwest of Mountain Home.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Little Rock, AR wrote its last area forecast discussion before the first event at Aug 24, 11:48 AM CST, 42 minutes earlier.
Area forecast discussion, Aug 24, 11:48 AM CST, 42 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LITTLE ROCK AR
1248 PM CDT TUE AUG 24 2010
.AVIATION...
VFR CONDS ARE EXPECTED TO PREVAIL THRU THE PD. CDFNT TO THE NW OF
THE FA WL EVENTUALLY WORK SWD THRU AR TNGT AND EARLY ON WED. SOME
LOW LVL MOISTURE WL ACCOMPANY THE FNT...WITH MAINLY SCTD LOW
CLOUDS NOTED. MVFR CIGS WL BE POSSIBLE LATE TNGT AT KHRO AND KBPK.
WINDS WL BCM MAINLY NLY AT 5 TO 15 MPH BEHIND FROPA. /44/
&&
.PREV DISCUSSION... /ISSUED 252 AM CDT TUE AUG 24 2010/
SHORT TERM...TUESDAY THROUGH FRIDAY NIGHT
MODELS ALL AGREE THAT PROGRESSIVE UPPER PATTERN WILL CONTINUE
THROUGH THE PERIOD ESPECIALLY ACROSS THE NORTHERN PART OF THE
NATION. ECMWF/GFS SOLUTIONS SHOW LITTLE IF ANY DIFFERENCES THAT
WOULD IMPACT THE MID SOUTH WHILE THE NAM IS OUT OF PHASE WITH THE
REMAINDER OF THE MEDIUM RANGE MODELS. AS SUCH...A GFS/ECMWF
COMPROMISE IS PREFERRED THIS MORNING.
LATEST SURFACE ANALYSIS PLACES ONE SURFACE BOUNDARY ACROSS CENTRAL
LOUISIANA. LITTLE IF ANY DIFFERENCE WAS NOTED IN TEMPERATURE BEHIND
THIS BOUNDARY BUT DEW POINTS ARE ROUGHLY 8 TO 10 DEGREES COOLER
BEHIND IT AS NORTHEAST WINDS PREVAIL. ATTENTION OVER THE NEXT DAY OR
SO WILL SHIFT TO THE SECOND BOUNDARY...CURRENTLY STRETCHING FROM THE
TEXAS PANHANDLE ACROSS THE CENTRAL PLAINS AND THROUGH THE UPPER MID
WEST. FEATURE CLEARLY VISIBLE ON MOISTURE CHANNEL IMAGERY THIS
MORNING.
SURFACE HIGH PRESSURE OVER THE INTERMOUNTAIN WEST THIS MORNING WILL
EXPAND TO THE EAST...DRIVING THE SECOND FRONTAL BOUNDARY THROUGH THE
STATE. MODELS AGREE THAT BOTH MOISTURE AND FORCING ARE NEARLY ABSENT
WITH THIS FEATURE WITH THE PREVAILING NORTHEAST SURFACE FLOW.
BOUNDARY WILL ONLY BE ACCOMPANIED BY SOME CLOUDS AND A REINFORCING
SHOT OF COOLER AND DRIER AIR.
FRONT EXPECTED TO ENTER NORTHWEST ARKANSAS LATE THIS AFTERNOON AND
REACHING THE SOUTHEAST CORNER OF THE COUNTY WARNING AREA BY
WEDNESDAY MORNING. UPPER LEVEL RIDGING AMPLIFIES OVER THE WESTERN
CONUS RESULTING IN NORTHWEST FLOW ALOFT. PATTERN WILL DROP DEW
POINTS INTO THE 50S OR POSSIBLY UPPER 40S WITH HIGHS DROPPING INTO
MAINLY THE 80S BOTH THURSDAY AND FRIDAY FOR A WELCOMED AND MUCH
DESERVED BREAK FROM THE PROLONGED HEAT.
BOTH THE SURFACE HIGH AND UPPER RIDGE SHIFT TO THE EAST AS THE
PERIOD PROGRESSES WITH SOUTHERLY SURFACE FLOW RETURNING LATE IN THE
PERIOD. MOISTURE BEGINS TO RETURN LATE IN THE PERIOD AS SHORTWAVE
MOVES THROUGH THE NORTHERN GULF. WILL INCREASE CLOUD COVER LATE IN
THE PERIOD BUT WILL NOT INTRODUCE ANY PRECIPITATION AT THIS TIME.
OVERALL MAV/MEX TEMPS LOOK REASONABLE...AND WONDERFUL...AND ARE
GENERALLY ACCEPTED.
LONG TERM...SATURDAY THROUGH MONDAY
UPPER RIDGE WILL SHIFT TO THE EASTERN CONUS OVER THE WEEKEND...WITH
SOUTHWESTERLY FLOW ALOFT OVER WESTERN OKLAHOMA AND TEXAS. MODELS
SHOW AN UPPER LEVEL DISTURBANCE LIFTING FROM OKLAHOMA TO MISSOURI
SAT AND SUN. LOW AND MID LEVEL FLOW WILL BE VEERING AROUND TO THE
SOUTH OVER THE WEEKEND...GRADUALLY INCREASING LOW LEVEL MOISTURE AS
IT DOES SO. INTERACTION BETWEEN THE UPPER DISTURBANCE OVER OKLAHOMA
AND INCREASING MOISTURE SHOULD BE ENOUGH FOR ISOLATED STORMS OVER
SWRN ARKANSAS ON SAT...AND THEN OVER MUCH OF THE STATE ON SUN. UPPER
LEVEL HIGH EXPANDS BACK TO THE WEST JUST A TAD EARLY NEXT WEEK AND
SHOULD BE ENOUGH TO SUPPRESS CONVECTION OVER THE CWA MONDAY. UPPER
HEIGHTS AND H85 TEMPS DO NOT RISE VERY MUCH OVERHEAD THROUGH THE
PERIOD...AND AS SUCH HAVE ADVERTISED ONLY A GRADUAL INCREASE IN
AFTERNOON TEMPS.
&&
.LZK WATCHES/WARNINGS/ADVISORIES...NONE.
&&
Hazardous weather outlook, Aug 24, 3:26 AM CST, 9 hours 4 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LITTLE ROCK AR
426 AM CDT TUE AUG 24 2010
ARZ003>007-012>016-021>025-030>034-037>047-052>057-062>069-250930-
ARKANSAS-BAXTER-BOONE-BRADLEY-CALHOUN-CLARK-CLEBURNE-CLEVELAND-
CONWAY-DALLAS-DESHA-DREW-FAULKNER-FULTON-GARLAND-GRANT-HOT SPRING-
INDEPENDENCE-IZARD-JACKSON-JEFFERSON-JOHNSON-LINCOLN-LOGAN-LONOKE-
MARION-MONROE-MONTGOMERY-NEWTON-OUACHITA-PERRY-PIKE-POLK-POPE-
PRAIRIE-PULASKI-SALINE-SCOTT-SEARCY-SHARP-STONE-VAN BUREN-WHITE-
WOODRUFF-YELL-
426 AM CDT TUE AUG 24 2010
THIS HAZARDOUS WEATHER OUTLOOK IS FOR A LARGE PART OF ARKANSAS.
.DAY ONE...TODAY AND TONIGHT
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL NOT BE NEEDED.
&&
VISIT NWS LITTLE ROCK ON THE WEB. GO TO HTTP://WEATHER.GOV AND
CLICK ON CENTRAL ARKANSAS.
Wildfire, Baxter
- When
- August 24, 12:30 PM CST to 1:30 PM CST
- Where
- Baxter forecast zone
- Property damage
- $60,000
- Reported by
- Newspaper
- Coordinates
- 36.287, -92.337 (the zone’s center; the record gives no point)
A small wildfire about 2 miles northwest of Mountain Home on County Road 493 destroyed a mobile home and a bobtail truck. The residents of the mobile home escaped unharmed.
- Wildfire
- A fire burning in wildland vegetation, with its acreage and damage where known.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Rip Current in North Carolina, August 24, 20101 death · 1 event
- Excessive Heat in Texas, August 24, 20101 death · 1 event
- Flash Flooding and Damaging Winds in Arizona, August 24, 20104 injured · $1.4 million · 61 kt wind · 13 events
- Wildfire in Oregon, August 24, 2010$3.1 million · 1 event
- Hail and Damaging Winds in Arizona, August 24, 2010$210,000 · 1.5 in hail · 10 events
- Damaging Winds in Texas, August 24, 20101 injured · $60,000 · 52 kt wind · 8 events
- Flash Flooding and Hail in Arizona, August 24 to 27, 2010$60,000 · 1 in hail · 9 events
- Lightning Strike in Tennessee, August 24, 2010$80,000 · 1 event
- Damaging Wind and Heavy Rain in Colorado, August 24, 2010$25,000 · 50 kt wind · 2 events
- Hail and Damaging Winds in Texas, August 24, 2010$20,000 · 1 in hail · 5 events
- Damaging Wind in Arizona, August 24, 2010$15,000 · 52 kt wind · 1 event
- Marine Thunderstorm Winds in Gulf of Mexico, August 24 to 25, 20107 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 255684.